Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/18897
Title: When telegrapher's equation furnishes a better approximation to transport equation than the difussion approximation
Author: Porrà i Rovira, Josep Maria
Masoliver, Jaume, 1951-
Weiss, George H. (George Herbert), 1930-
Keywords: Física estadística
Termodinàmica
Teoria del transport
Statistical physics
Thermodynamics
Transport theory
Issue Date: 1997
Publisher: The American Physical Society
Abstract: It has been suggested that a solution to the transport equation which includes anisotropic scattering can be approximated by the solution to a telegrapher's equation [A.J. Ishimaru, Appl. Opt. 28, 2210 (1989)]. We show that in one dimension the telegrapher's equation furnishes an exact solution to the transport equation. In two dimensions, we show that, since the solution can become negative, the telegrapher's equation will not furnish a usable approximation. A comparison between simulated data in three dimensions indicates that the solution to the telegrapher's equation is a good approximation to that of the full transport equation at the times at which the diffusion equation furnishes an equally good approximation.
Note: Reproducció del document publicat a: http://dx.doi.org/10.1103/PhysRevE.55.7771
It is part of: Physical Review E, 1997, vol. 55, núm. 6, p. 7771-7774
URI: http://hdl.handle.net/2445/18897
ISSN: 1063-651X
Appears in Collections:Articles publicats en revistes (Física de la Matèria Condensada)

Files in This Item:
File Description SizeFormat 
152717.pdf123.32 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.